High Wind, Antelope Valley
- When
- April 14, 3:36 PM PST
- Where
- Antelope Valley forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
The RAWS sensor at Lake Palmdale reported a northwest wind gust of 60 MPH.
A strong northwest to north pressure gradients developed over Southern California, producing strong winds across the mountains of Ventura and Los Angeles counties as well as the Antelope Valley. Automated sensors in these areas reported wind gusts to 61 MPH.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOX wrote it up.
A strong northwest to north pressure gradients developed over Southern California, producing strong winds across the mountains of Ventura and Los Angeles counties as well as the Antelope Valley. Automated sensors in these areas reported wind gusts to 61 MPH.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Apr 14, 12:25 PM PST, 3 hours 11 minutes earlier.
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 125 PM PDT TUE APR 14 2009 .SHORT TERM (TODAY-FRI)...WINDY CONDITIONS THE NEXT COUPLE OF DAYS WITH ADVISORIES AND WARNINGS CURRENTLY IN EFFECT. REALLY NO CHANGES TO THAT ASPECT OF THE FORECAST. THE UPPER LOW RESPONSIBLE FOR THESE WINDS IS MOVING THROUGH CENTRAL CALIFORNIA THIS AFTERNOON WITH THE HIGH CLOUD SHIELD FINALLY MOVING EAST ALLOWING MORE SUNSHINE TO REACH THE SURFACE. GETTING A FEW CU CLOUDS DEVELOPING NEAR THE LOW ACROSS SLO COUNTY BUT NOT ENOUGH MOISTURE TO GENERATE ANY SHOWERS. THE COLD AIR BEHIND THE DRY COLD FRONT WILL MAKE FOR SOME CHILLY CONDITIONS TONIGHT, ESPECIALLY IN AREAS THAT ARE SHELTERED FROM THE WINDS LIKE THE OJAI VALLEY AND SOME OF THE HIGHER MOUNTAIN VALLEYS. PATCHY FROST IS POSSIBLE ACROSS THE INTERIOR, THOUGH WINDS SHOULD KEEP THE BOUNDARY LAYER WELL MIXED ENOUGH TO PREVENT ANY WIDESPREAD FROST FROM DEVELOPING. WINDS WILL KICK UP AGAIN WED AND AREAS WHERE THE WINDS DROP OFF TONIGHT SHOULD PICK UP TO NEAR OR ABOVE ADVISORY LEVELS BY AFTERNOON. HIGHS WED WILL BE SEVERAL DEGREES BELOW NORMAL DESPITE THE AMPLE SUNSHINE. WINDS WILL BE DROPPING OFF WEDNESDAY NIGHT AND THURSDAY, ALLOWING MORE WIDESPREAD COLD TEMPERATURES TO DEVELOP. PERHAPS ENOUGH AREAL COVERAGE TO WARRANT FROST ADVISORIES ACROSS SLO/SBA COUNTIES AND PATCHY FROST ACROSS THE VALLEYS OF LA/VENTURA COUNTIES. LOWS MAY EVEN APPROACH RECORD LEVELS IN A FEW AREAS SUCH AS PASO ROBLES WHERE THE RECORD LOW IS 30. AIRMASS FINALLY STARTS TO RECOVER THURSDAY AFTERNOON THROUGH FRIDAY AS THIS UPPER LOW SLOWLY TREKS TO THE EAST. MOST AREAS SHOULD SEE 5-10 DEGREES OF WARMING THURSDAY AND ANOTHER 5-10 FRIDAY, PUSHING HIGHS IN THE VALLEYS INTO THE LOW TO MID 80S. GRADIENTS WILL BE WEAKLY OFFSHORE BUT NOT ENOUGH TO GENERATE ANY SIGNIFICANT WINDS. .LONG TERM (SAT-TUE)...JUST A SPECTACULAR SET OF DAYS ON TAP FROM THE WEEKEND INTO THE MIDDLE PART OF NEXT WEEK. WEAK OFFSHORE FLOW AND A BUILDING RIDGE ALOFT WILL PUSH INLAND HIGHS WELL INTO THE 80S AND EVEN POSSIBLY LOWER 90S BY SUNDAY. BEACHES WILL BE COOLER BUT WITH THE WEAK OFFSHORE FLOW IN PLACE EVEN MOST COASTAL AREAS WILL REACH THE 70S, WITH EVEN A FEW LOWER 80S SPRINKLED IN. SKIES SHOULD REMAIN CLEAR THROUGH THE PERIOD WITH LITTLE CHANCE THAT ANY MARINE LYR WILL REFORM. && .AVIATION...14/2000Z. POOR CONFIDENCE IN CLOUD COVERAGE FOR COASTAL TAFS AS THE DEVELOPING TROUGH ALOFT IS CAUSING DISRUPTIONS IN THE MARINE CLOUD DECK. THE CEILINGS WILL CONTINUE TO WAVER FROM SCT TO BKN WITH BKN CONDITIONS CAUSING MVFR TO OCCASIONAL IFR CEILINGS. EVENTUALLY...THE ANTICIPATED STRONG WINDS AND COOLING ASSOCIATED WITH THE TROUGH WILL SHRED THE MARINE DECK ONCE AND FOR ALL...PROBABLY BY THIS EVENING. THE OTHER HAZARD TODAY WILL BE VERY STRONG WINDS AT ALL ALTITUDES...AS A NORTHERLY JET STREAM DESCENDS OVER THE FORECAST AREA. THE VERY STRONG WINDS WILL LIKELY CAUSE AREAS OF STRONG TURBULENCE AND LOW LEVEL WIND SHEAR AT MANY LOCATIONS. KLAX AND KBUR...VERY LOW CONFIDENCE IN MARINE CLOUD COVERAGE...MAINLY NEAR THE COAST. GOOD CONFIDENCE IN INCREASING WINDS AT ALL LEVELS THIS AFTERNOON THROUGH EARLY WEDNESDAY CAUSING STRONG TURBULENCE AND LOW LEVEL WIND SHEAR. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). STORM WARNING (SEE LAXMWWLOX). GALE WARNING (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...WOFFORD AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE APR 14 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-151300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE APR 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY VERY STRONG WINDS WILL CREATE HAZARDS TODAY AND TONIGHT ACROSS ALL AREAS. THE WINDS WILL BE STRONGEST FROM MID AFTERNOON TO MIDNIGHT. VERY HIGH SURF AND STRONG RIP CURRENTS WILL CREATE HAZARDS FOR BEACHGOERS. STORM FORCE WIND GUSTS WILL CREATE A VERY HAZARDOUS ENVIRONMENT ACROSS THE OUTER WATERS WHILE GALE FORCE WIND GUSTS WILL CREATE HAZARDS FOR MARINERS IN THE INNER WATERS. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO HAZARDOUS LEVELS OF NEAR ZERO THIS AFTERNOON AND EVENING ACROSS THE ANTELOPE VALLEY. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * STORM WARNING..............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY ON WEDNESDAY...DANGEROUS WINDS WILL CREATE DRIVING HAZARDS FOR MOTORISTS IN THE MOUNTAINS AND DESERTS. GALE FORCE WINDS WILL CREATE HAZARDS FOR MARINERS IN THE INNER AND OUTER WATERS. HAZARDOUS HIGH SURF WILL CONTINUE AT THE BEACHES. HAZARD FREE WEATHER IS FORECAST FROM THURSDAY THROUGH MONDAY. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
3 high wind. Local standard time, as filed.
The RAWS sensor at Lake Palmdale reported a northwest wind gust of 60 MPH.
Strong northerly winds were reported across the mountains of Los Angeles county through the Interstate 5 corridor. The RAWS sensor at Camp Nine reported a wind gust of 61 MPH while the RAWS sensor at Whitaker Peak reported a wind gust of 59 MPH.
Strong northerly winds were reported across the mountains of Ventura county along the Interstate 5 corridor. Wind gusts at high as 61 MPH were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2009Every state in 2009This day in weather historyWarnings in California, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166991, 166992, 166993.